Couldn't find what you looking for?

TRY OUR SEARCH!

For the last several years, while resting only, my heart rate will creep up from the 50's to 60's and 70's for no apparent reason. Although the numbers are considered normal, this happens while I am doing absolutely nothing and happens randomly. My heart rate then begins to drop to normal and I then get a headache.

I had a stress test, 2 D Echo and a Holter Monitor and everything is normal. My primary doc put me on Atenolol which helped. After a few weeks, the symptoms started again and my doc increased the Atenolol. Here I am weeks later and the problem is starting again.

Loading...

Yes, those numbers would be considered in the normal range.

Tell us about the Atenolol. Do you have high blood pressure? Angina? Have you a prior cardiac history?

Can you describe the headache?

How is your general health?
Reply

Loading...

The Atenolol is for the rapid pulse rate. I also take Sular for high blood pressure. No angina and no prior cardiac history.

The headache is just a slight headache and just goes away on its own.

I've had autoimmune issues for the past 6 or 7 years. I have an extremely elevated RA Factor (213) but not the disease. Before discovering that, I was having bouts of urticaria. No allergies but the docs think the urticaria is due to the RA Factor. Each time I experience the urticaria, they docs put me on steriods and loads of antihistimines for months...almost a year at a time. To get me off the steroids, the doc puts me on methotrexate and then I wean off prednisone. After the last bout of urticaria and being on methotrexate for a long period of time, we decided to try plaquenil instead of methotrexate. The plaquenil is working well with no side effects thus far.

I also have lichen planus which is another skin disorder and for which I use lidex gel.

I am experiencing the high heart rate almost daily.
Reply

Loading...

Lets stay on the heart rate question for now. You say you are experiencing the high heart rate daily. How high is the heart rate? Having a resting heart rate in the 70's is normal, the range from 60-80 is generally considered normal.

You get the headache only AFTER your heart rate went from 50-70 and then back down?

A side effect of Atenolol is irregular heart beat. One of the side effects of Sular is a headache.

Talk to your pharmacist about these medications and how they interact. He/she is a good source of information. I'm not discounting your doctor, but there are lots of drugs and it is the pharmacist that went to school for many years to learn about them. Use them for their expertise. The pharmacist can then, if there is a problem, work with your doctor to find something better for you.

Hope it helps.
Reply

Loading...